My Mom just started her treatments carbo/taxotere last week for her recurrence. She's still dealing with the side affects which are worse then her original treatment last year. Yesterday she saw her gyn/oncl because she had a sore and white throat and she also showed him some itching shes had on her back for several days and he said they were shingles. I dont understand how. I always thought shingles was serious and attacks nervous system with symptoms, that she doesnt have. Her doc said it could be side affect from chemo. Is it possible to have shingles as a side affect from chemo? Shes always had a rash from chemo but not like this.
chemo lowers the immune system. shingles comes from the chicken pox virus which lays dormant until your immune system is compromised. I was just diagnosed with shingles (after a two year battle with outbreaks). my doctor prescribled valtrex. i'm so frustrated because in nov 06 they biopsied - and called it intraepidermal spongiotic/vesicular dermatitis with eosinophils.
when the immune system is compromized shingles can pop up easily, we carry the chickenpox virus in our systems, the white throat might be Thrush, comman side affect of chemo, there is a good pill for that, takes care of it quickly. There are shots also for shingles but when on chemo you better ask if she can have it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.